MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C22A-004
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The site contacted berlin heart inc.On 2025-09-30 to report that on (b)(6) 2025 there had been an event involving a cannula breach with the patient identified in this report.According to the site, the patient was sitting up in a highchair when the nurse noticed a pinpoint sized drop of blood on the inflow excor apex cannula for children ø 12/9 mm; l 27 cm (lot 00143453), just above the titanium stub of the excor cannula extension set ø 9/9 mm (lot no.00149265).The rn clamped the cannula.The site further stated that the patient was taken to the operating room and successfully explanted from the excor system on the same day as the event.The patient remained hemodynamically stable throughout the event and has no reported neurological deficits.Of note, the patient was originally planned for explantation in that week due to recovery of heart function.
 
Additional Manufacturer Narrative
The excor apex cannula for children ø 12/9 mm; l 27 cm (lot 00143453) was in use on the patient from (b)(6) 2025 to the cannula was removed from the patient on (b)(6) 2025.The event occurred on 2025-09-29, which is (32 days) after the cannula was placed on the patient.We have reviewed the production records of the cannula lot no.00143543 and extension set lot no.00149265.Both the products were produced according to our specification.According to the production record, a total of 4 cannulas with this lot no.Were produced.Two cannulas were implanted in the patients in the usa, and both the patients were successfully transplanted.Two other cannulas were distributed in canada and both were successfully weaned for recovery.There are no more complaints associated with this lot number except the current complaint.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The excor apex cannula for children ø 12/9 mm; l 27 cm (lot 00143453) was returned to berlin heart, the manufacturer on 2025-10-24.Based on the picture provided by the clinic, the reported blood above the titanium stub of the 9-9 extension set, or a cannula breach could not be identified.During visual inspection of the returned cannula, the reported issue could not be verified initially due to debris on the returned cannula.After cleaning the cannula, no damage was found on the inflow cannula, directly above the titanium connector of the 9-9 extension set.A leak test was performed with the cannula for over five minutes at approximately 280 mmhg to identify any leaks.No pressure drop was observed during the test.No defect could be detected.The cannula in question met its specifications.The device history record (dhr) was reviewed, and no abnormalities were found.Therefore, the exact cause of the pinpoint sized droplet of blood at the cannula could not be determined.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23358196
Report Number3004582654-2025-00057
Device Sequence Number8872071
Product Code DSQ
UDI-Device Identifier04260090040492
UDI-Public(01)04260090040492(17)270506(10)00143453
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC22A-004
Device Lot Number00143453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale
Patient Weight9 KG